Alert archive / Michigan / Beach Hazards Statements in 2020
Beach Hazards Statement 29, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Sep 20, 2020, 11:39 AM EDT for Mason County, Oceana County, Michigan. It took effect at Sep 21, 2020, 5:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2020, 11:39 AM EDT (15:39 UTC)
- In effect from
- Sep 21, 2020, 5:00 AM EDT
- Expired
- Sep 21, 2020, 8:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Grand Rapids, MI
Counties Mason County, MI, Oceana County, MI
The radar
The Grand Rapids radar (KGRR), 123 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
533 WHUS43 KGRR 201539 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1139 AM EDT Sun Sep 20 2020 MIZ037-043-202345- /O.NEW.KGRR.BH.S.0029.200921T0900Z-200922T0000Z/ Mason-Oceana- 1139 AM EDT Sun Sep 20 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...From late tonight through Monday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...South winds of 15 to 20 knots will build waves into the 3 to 5 foot range during the early and mid morning hours of Monday. The largest waves will be off shore but it will still be dangerous on the south facing side of piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ wdm
6 follow-up statements
677 WHUS43 KGRR 201930 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 330 PM EDT Sun Sep 20 2020 MIZ037-043-210330- /O.CON.KGRR.BH.S.0029.200921T0900Z-200922T0000Z/ Mason-Oceana- 330 PM EDT Sun Sep 20 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...From late tonight through Monday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...South winds of 15 to 20 knots will build waves into the 3 to 5 foot range during the early and mid morning hours of Monday. The largest waves will be off shore but it will still be dangerous on the south facing side of piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ wdm
714 WHUS43 KGRR 210212 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1012 PM EDT Sun Sep 20 2020 MIZ037-043-211015- /O.CON.KGRR.BH.S.0029.200921T0900Z-200922T0000Z/ Mason-Oceana- 1012 PM EDT Sun Sep 20 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 5 AM EDT MONDAY THROUGH MONDAY EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...From late tonight through Monday evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...South winds of 15 to 20 knots will build waves into the 3 to 5 foot range during the early and mid morning hours of Monday. The largest waves will be off shore but it will still be dangerous on the south facing side of piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
023 WHUS43 KGRR 210738 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 338 AM EDT Mon Sep 21 2020 MIZ037-043-211545- /O.CON.KGRR.BH.S.0029.200921T0900Z-200922T0000Z/ Mason-Oceana- 338 AM EDT Mon Sep 21 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...Through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
745 WHUS43 KGRR 211415 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1015 AM EDT Mon Sep 21 2020 MIZ037-043-212215- /O.CON.KGRR.BH.S.0029.000000T0000Z-200922T0000Z/ Mason-Oceana- 1015 AM EDT Mon Sep 21 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...Through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ wdm
364 WHUS43 KGRR 211918 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 318 PM EDT Mon Sep 21 2020 MIZ037-043-220000- /O.CON.KGRR.BH.S.0029.000000T0000Z-200922T0000Z/ Mason-Oceana- 318 PM EDT Mon Sep 21 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...Through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Winds and waves will decrease below criteria by mid evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
812 WHUS43 KGRR 220002 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 802 PM EDT Mon Sep 21 2020 MIZ037-043-220115- /O.EXP.KGRR.BH.S.0029.000000T0000Z-200922T0000Z/ Mason-Oceana- 802 PM EDT Mon Sep 21 2020 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Waves have subsided to 2 to 3 feet. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 20, 9:17 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Sep 20, 9:17 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 917 AM EDT Sun Sep 20 2020 LATEST UPDATE... Update .SYNOPSIS... Issued at 256 AM EDT Sun Sep 20 2020 - Rather cold early this morning - Becoming milder this week && .UPDATE... Issued at 913 AM EDT Sun Sep 20 2020 The frost advisory has expired. The RAP model vertically integrated smoke forecasts the smoke to return to our skies western skies by sunset. The smoke will then overspread the rest of Michigan by midnight. Based on the prevailing wind forecast, it would seem this smoke may be with us at least into Tuesday. && .DISCUSSION...(Today through next Saturday) Issued at 256 AM EDT Sun Sep 20 2020 - Rather cold early this morning High pressure is producing excellent radiational cooling conditions early this morning with clear skies and calm winds. Low temperatures early this morning will bottom out in the 30s to lower 40s across most of our area. Areas of frost are expected early this morning near to mainly north/ne of Grand Rapids. - Becoming milder this week Temps will undergo a gradual moderating trend through the early to middle portion of the upcoming week as southeast to southerly return flow develops on the back side of the departing ridge. Dry wx is forecast early to mid week as well. A low pressure system moving in from the upper Midwest will bring just a small chance for showers by Thursday. However a predominantly dry wx pattern is likely to continue through at least next Saturday. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 716 AM EDT Sun Sep 20 2020 VFR conditions will continue through Monday morning. Winds today with be southeast AOB 10 knots and light and variable tonight. && .MARINE... Issued at 256 AM EDT Sun Sep 20 2020 Winds will increase a bit later today as southeasterly return flow develops on the back side of the departing high pressure ridge. Wave heights will gradually increase tonight into Monday by which point a small craft advisory may be needed. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && UPDATE...WDM SYNOPSIS...Ostuno DISCUSSION...Ostuno AVIATION...Ostuno MARINE...Ostuno
Hazardous weather outlook, Sep 20, 3:03 AM EDT, 8 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 303 AM EDT Sun Sep 20 2020 MIZ037>040-043>046-050>052-056>059-064>067-071>074-210715- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 303 AM EDT Sun Sep 20 2020 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-210715- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 303 AM EDT Sun Sep 20 2020 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Winds and waves may be hazardous to small craft on Sunday night and Monday.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 11:37 AM EDT | Small Craft Advisory | GRR | 32 hr |
Nearby
Beach Hazards Statements in Michigan, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.